Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
marcin872

on minocycline looking to switch to accutane

Recommended Posts

im on minocycline and it isnt doing anything for me and my acne is getting worse and worse. Wanted to know if my derm gives me a prescrption do i have to wait to take the accutane. I want to keep taking the mino until i get the accutane so i dont break out really badly. Is it ok to take accutane and then quit mino or do u have to be off minocycline for a period of time. Also what can i use to prevent hair thinning while on accutane. Should i use a b complex vitamin or special shampoo

Link to post
Share on other sites

just stop the mino as soon as you start accutane.

i was on minocycline before i started accutane. my derm told me to stop the minocyline the day before starting the accutane. she said that aparently taking antibiotics that end with -cycline are bad to use with accutane. (both are hard on the liver). i dont know about other antibiotics though.

Link to post
Share on other sites

just stop the mino as soon as you start accutane.

i was on minocycline before i started accutane. my derm told me to stop the minocyline the day before starting the accutane. she said that aparently taking antibiotics that end with -cycline are bad to use with accutane. (both are hard on the liver). i dont know about other antibiotics though.

other antibiotics are fine. the reason you can't take cyclines is because the can increase pressure in the brain if taken with accutane.

Link to post
Share on other sites

will i break out badly once i stop mino and switch to accutane. im going to take 20mg a day of accutane

Some think the "initial breakout " on accutane is at least partially caused by the cessation of antibiotics.

For you , it doesn't sound like the antibiotics are doing much anyway, so you probably won't see any difference. What you will probably see is improvement beginning after just a few weeks. This is a good timetable considering that most antibiotics take 4-6 weeks to kick in for acne. I think your accutane will work at least that fast. Good luck.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×